Hail, Fremont
- When
- July 15, 4:30 PM MST to 4:35 PM MST
- Where
- Fremont County, 1 mi NE of Penrose
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.433, -105.000
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 15, 1:08 PM MST, 3 hours 22 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 208 PM MDT TUE JUL 15 2003 SHORT TERM DISCUSSION...(TONIGHT AND WEDNESDAY). CURRENTLY...A FEW STORMS NOTED ON RADAR OVER THE MTNS. ACTIVITY MOVING SLOWLY EAST. OVER THE PLAINS...FSL LAPS ANALYSIS INDICATING A CAPE AXIS OF 2-3000 J/KG OVER THE I-25 CORRIDOR. DWPTS ACROSS THE PLAINS REMAINING IN THE 60S EVEN WITH MIXING. THROUGH MID EVENING...BEST CHANCE OF TSTORMS WILL CONTINUE OVER THE HIER TRRN DURING THIS PERIOD. HOWEVER...THE BEST CHANCE FOR A SVR STORM OR TWO WILL BE ALONG THE I-25 CORRIDOR ALONG THE CAPE AXIS MENTIONED ABOVE AS THE STORMS OVER THE HIER TRRN GET INTO THE BETTER JUICE ON THE PLAINS. AS FOR SVR TYPE...THEY WILL BE PULSEY IN NATURE GIVEN LACK OF SHEAR. MAIN THREAT WILL BE GUSTY WINDS AND HAIL. NOT BOUNDARIES NOTED SO NON-SUP TOR THREAT NEGLIGIBLE. OVER THE FAR EAST PLAINS...CAP WILL HOLD AND REMOVED POPS THIS AREA. TOMORROW...MESOETA PGRGS SHOW RIDGE EVEN A BIT STRONGER OVER AREA. DID NOT MAKE ANY SIGNIF CHANGES TO PRIOR FCST AS IT WILL ONCE AGAIN BE A MOSTLY SUNNY AND HOT DAY WITH ONLY ISOLD STORMS ACROSS THE REGION. /HODANISH LONG TERM DISCUSSION...(WED NIGHT THROUGH TUE). MAIN CHALLENGES CONTINUE TO BE TEMPS AND AMOUNT OF MOISTURE AVAILABLE FOR PRECIP. STRONG UPPER HIGH PRESSURE SYSTEM WILL CONTINUE TO DOMINATE THE WEATHER ACROSS THE REGION THROUGH THE WEEKEND...WITH CENTROID OF 600DM HIGH PROGGED TO BE OVER THE STATE THROUGH FRI. 700MB TEMPS EXPECTED TO REMAIN BETWEEN +18C AND +20C WITH WEAK THERMAL TROUGH ACROSS THE PLAINS...KEEPING WEAK DOWNSLOPE FLOW ACROSS THE PLAINS. WILL CONTINUE THE TREND OF CURRENT GRIDS WITH HIGH TEMPS IN THE MID 90S TO THE MID 100S ACROSS THE PLAINS...HIGHER THAN GUIDANCE. WILL ALSO GO WITH PERSISTENCE FOR LOWS. AS FOR PRECIP...LOOKS TO BE ENOUGH MID AND UPPER LEVEL MOISTURE TRAPPED UNDER THE RIDGE TO KEEP ISOLATED DIURNAL POPS ACROSS THE REGION. THERE IS SOME CONCERN ON THE TRACK OF HURRICANE CLAUDETTE...WITH YESTERDAYS MODELS TRYING TO BRING UP ON SOME OF THE REMINENT MOISTURE ACROSS THE REGION. TODAYS RUNS ARE KEEPING THE REMINENTS OF CLAUDETTE MUCH FURTHER SOUTH...TAKING IT ACROSS OLD MEXICO...WITH NOT MUCH MOISTURE MAKING TO THE REGION. WITH HARD TO PROG TROPICAL SYSTEMS...WILL STICK WITH CURRENT GRIDS KEEPING SLIGHTLY BETTER COVERAGE ACROSS THE WESTERN HALF OF THE AREA ON FRI...BANKING ON AN INCREASE IN AVAILABLE MOISTURE. AT ANY RATE...MOISTENING OF THE LOWER LEVELS WILL CONTINUE...LEADING TO A BETTER CHANCE OF SEEING WETTING PRECIP. SAT-SUN...UPPER SYSTEM ACROSS MANITOBA EXPECTED TO CARVE OUT A BROAD TROUGH ACROSS THE UPPER MIDWEST...WITH CENTER OF HIGH PRESSURE OVERHEAD TO RETROGRADE BACK OVER THE FOUR CORNERS REGION. WITH WEAK NW FLOW ALOFT SETTING UP...A WEAK FRONT PROGGED TO MOVE ACROSS THE PLAINS DURING THE DAY SAT...HOWEVER WITH WARM AIR ALOFT...DO NOT SEE MUCH OF A COOL DOWN. WITH SIMILAR SITUATION OF THE PAST TWO DAYS...WILL STICK WITH PERISITENCE FOR TEMPS WITH PREFRONTAL MIXING KEEPING TEMPS IN THE 100S ON SAT...AND SLIGHTLY COOLER TEMPS ON SUN WITH UPSLOPE FLOW DEVELOPING. AGAIN...NOT MUCH IN THE WAY OF AVAILABLE MOISTURE...AND WILL CONTINUE WITH ISOLATED POPS. MON-TUE...UPPER HIGH PROGGED TO REMAIN ACROSS FOUR CORNERS REGION... AND WILL STICK WITH THE PERSISTENCE FORECAST...ENOUGH MOISTURE AVAILABLE FOR ISOLATED DIURNAL POPS...AND TEMPS AT OR ABOVE SEASONAL NORMS. -MW .PUB...NONE.
COZ058>089-093>099-161400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT TUE JUL 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER WATCH FOR DRY LIGHTNING AND PROLONGED DROUGHT CONDITIONS...IN EFFECT FOR THIS AFTERNOON AND EVENING...FOR ZONES 220 THROUGH 225... ISOLATED TO SCATTERED THUNDERSTORMS...PRODUCING LITTLE OR NO RAIN... ARE EXPECTED TO BEGIN OVER THE WESTERN MOUNTAINS SHORTLY AFTER NOON TODAY. THESE STORMS WILL PRODUCE WIND GUSTS NEAR 45 MPH...AND OCCASIONAL LIGHTNING STRIKES. IF ENOUGH MOISTURE CAN INFILTRATE THE AREA BY EARLY AFTERNOON...SCATTERED DRY THUNDERSTORMS ARE POSSIBLE AND A RED FLAG WARNING WILL BE ISSUED. ON THE PLAINS...ISOLATED THUNDERSTORMS...ONE OR TWO POSSIBLY SEVERE...ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING. STORMS WILL FORM ALONG THE EASTERN MOUNTAINS...AND MOVE SLOWLY SOUTHEAST INTO THE EASTERN PLAINS. THE MOST LIKELY KINDS OF SEVERE WEATHER WOULD BE WIND GUSTS NEAR 60 MPH AND HAIL NEAR 3/4 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...WILL BE POSSIBLE EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS...WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING...FOR ONE OR TWO SEVERE STORMS OVER THE EASTERN PLAINS.
The Pueblo radar (KPUX), 71 km away, was scanning. The volume nearest the first event began at 23:31 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376192, 5376193.